Alert archive / North Carolina / Flash Flood Warnings in 2017

Flash Flood Warning 17, NWS Blacksburg, VA

August 17, 2017Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 17, 2017, 6:30 PM EDT for Watauga County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2017, 6:30 PM EDT (22:30 UTC)
Expired
Aug 18, 2017, 12:30 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Watauga County, NC

The radar

The Greer radar (KGSP), 152 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WGUS51 KRNK 172230
FFWRNK
NCC189-180430-
/O.NEW.KRNK.FF.W.0017.170817T2230Z-170818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
630 PM EDT THU AUG 17 2017

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Southeastern Watauga County in northwestern North Carolina...

* Until 1230 AM EDT Friday

* At 629 PM EDT, Doppler radar and rain gage reports indicate that 
  successive several rounds of thunderstorms this afternoon and 
  evening have produced rainfall amounts of 3 to 5 inches across the 
  warned area...and additional heavy rain is falling. Flash flooding 
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Boone...
  Blowing Rock...
  Deep Gap...
  Blowing Rock In Caldwell County...
  and Aho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3612 8172 3620 8172 3623 8163 3623 8149
      3613 8153 3612 8164

$$

MBS
2 follow-up statements
926 
WGUS71 KRNK 180022
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
822 PM EDT THU AUG 17 2017

NCC189-180430-
/O.CON.KRNK.FF.W.0017.000000T0000Z-170818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
822 PM EDT THU AUG 17 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR 
SOUTHEASTERN WATAUGA COUNTY...

At 821 PM EDT, rainfall had diminished or ended across the warned 
area.  Rainfall amounts of 2-3 inches have been common within the 
warned area this evening, with locally higher amounts. Excessive 
runoff likely remains in the area and flash flooding remains 
possible for a while longer.

Some locations that will experience flooding include...
Boone...
Blowing Rock...
Deep Gap...
Blowing Rock In Caldwell County...
and Aho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3612 8172 3620 8172 3623 8163 3623 8149
      3613 8153 3612 8164

$$

RAB
929 
WGUS71 KRNK 180056
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
856 PM EDT THU AUG 17 2017

NCC189-180105-
/O.CAN.KRNK.FF.W.0017.000000T0000Z-170818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
856 PM EDT THU AUG 17 2017

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WATAUGA COUNTY has been 
cancelled...

The heavy rainfall in the area has ended and flooding is no longer 
expected to pose a threat.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3612 8172 3620 8172 3623 8163 3623 8149
      3613 8153 3612 8164

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:31 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 17, 3:31 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
331 PM EDT Thu Aug 17 2017

.SYNOPSIS...
Warm, muggy conditions to continue tonight and into part of Friday
ahead of a cold front. Scattered to numerous showers with scattered
thunderstorms continue late this afternoon into early this evening.
A few storms may produce localized downpours along with gusty winds.
Another opportunity for scattered showers and thunderstorms, a
couple of which may be strong east of the Blue Ridge. Still
rather warm into the weekend, but with slightly less humidity.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 331 PM EDT Thursday...

Very warm and humid out there this afternoon with feed of dewpoints
in the upper 60s to mid 70s in place across the Appalachians and
VA/NC Piedmont. With mostly sunny skies, atmosphere has destabilized
with surface-based CAPEs anywhere from 2000 - 3000 J/kg. Regional
radar shows widely scattered showers and thunderstorms from the Blue
Ridge foothills to the Mtn Empire into southeast WV. Storms become
more numerous in association with leading edge of 500 mb height
falls and focused by a pre-frontal trough which extends from
southeast OH through central WV to just northwest of Knoxville.

Rest of this aftn/tonight: Shower and thunderstorm coverage should
be primarily focused from Wilkesboro to Rocky Mount to Lynchburg
westward, due to southeasterly orographic lift along the Blue Ridge
and the pre-frontal trough. Isolated thunderstorms can't be ruled
out in the Southside and the upper NC Piedmont, where air mass is
more unstable, mainly from activity drifting off the southern Blue
Ridge. With precipitable water values from near 2" to 2.3", primary
concern is for localized heavy downpours and potential short-fused
hydro concerns in slow-moving cells. Dual-pol radar rainfall mosaic
estimates small footprints of near 2" rainfall (1-1.5" hourly rate)
from slow convection over eastern Watauga County. Not everywhere
will see rates this high but the potential is there. Severe threat
is minimal given poor vertical wind profile/shear and think mainly
sub-severe/SPSable cells with gusty downdrafts should predominate.
Given pool of better instability (MUCAPEs as much as 3200 J/kg) from
Patrick-Pittsylvania counties southward to the NC Triad, that could
be one area to watch for possible marginal severe. By 7-9 pm,
guidance shows a general west-east decrease in shower coverage with
waning instability and passage of pre-frontal trough. Leftover
showers and storms could linger a couple hours after that point into
the NC Piedmont/Southside VA. Should see brief clearing from the
Blue Ridge west, and given background humid air mass that could lead
to a good coverage of patchy fog. Eastern and southern counties may
struggle to fully shake free of clouds overnight with patchy fog
mainly in cloud breaks here, while enough southwest wind flow across
the Mtn Empire and southeast WV to limit fog coverage. Warm, muggy
lows from the upper 60s to mid 70s.

Friday: Should have a good amount of early-day cloud cover in place
east of the Blue Ridge, ahead of the primary cold front which 12z
NAM/GFS progs to be near our western doorstep by sunrise. This is
maybe a little sooner than recent guidance had indicated. Question
for Friday is on convective coverage and strength given the earlier
frontal timing and potential for morning cloudiness to slow
destabilization in the east. Should have more limited chances for
thunderstorms west of I-81 perhaps as soon as mid to late morning,
but with an increasing trend as the front makes its eastward
advance. The better chance for strong to localized severe storms is
to the northeast in northern VA where deeper shear and strongest
lift is located, but a corridor of stronger storms could exist from
Amherst County to Surry County eastward. Heavy downpours certainly
possible along with localized gusty winds in strongest cells. Front
should be clearing the forecast area by mid to late afternoon, with
notably drier air filtering in on northwest flow. Until then, expect
another warm and muggy day in the Piedmont (heat index values 95-
98). Earlier timing of frontal passage leads to lower highs in the
upper 70s/lower 80s from I-81 westward, with highs mid/upper 80s
east, though a few potential low 90s in the central VA/upper NC
Piedmont.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 331 PM EDT Thursday...

Cold front will cross east of the area Friday night taking most showers
out of the region by late evening if not sooner as evidenced by progged
lowering 850 mb moisture/theta-e early on. Thus only leaving in some
low chance pops east of the Blue Ridge during the evening before
clearing overnight. Also may see a few upslope induced showers far west
behind the front but should be quite isolated with only a brief mention
needed. Lows mostly 60s except lingering muggy low 70s southeast.

Boundary will briefly stall just to the southeast Saturday
ahead of a rather strong trailing upstream shortwave trough that will
pivot across Saturday afternoon. This may cause some backing of the
flow including a bit of a northward jog in moisture before better
subsidence arrives behind this passing wave Saturday night. Given
rather dry forecast soundings and weak northwest flow, appears can
leave out pop mention for now, with mainly just scattered cumulus
around.

Upper flow will then flatten under slowly building heights on Sunday
with surface high pressure building in from the northwest. Forecast
profiles again indicate quite a bit of dry air aloft that should again
limit shower chances. However with moisture nearby to the south and the
low level flow turning more southeast in the afternoon, cant totally
rule out isolated convection across the far south or southwest where
guidance shows some return instability into Sunday evening. Otherwise
partly to mostly sunny at this point.

Will remain quite warm/hot through the weekend given little change in
temps aloft behind the front and weak downslope flow until late Sunday.
Should be a little less humid Saturday before becoming muggy again
later Sunday with highs both days in the 80s mountains to lower 90s
piedmont.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 331 PM EDT Thursday...

Flat upper ridging will remain in place to start next week as surface
high pressure shifts from the Mid Atlantic on Monday to off the
southeast coast by midweek. This along with warming aloft within a west
to southwest trajectory should keep things quite warm and increasingly
humid from later Monday into Wednesday. Convective chances early on
appear iffy with only faint forcing later Monday when higher PWATS
begin to advect back north, followed by gradual height falls on Tuesday
when deeper moisture will be somewhat back in place. Most guidance
showing only isolated showers/storms mainly south/east late Monday with
perhaps a scattering of storms Tuesday espcly where aided by
orographics. Highs likely around 90 east Monday/Tuesday and 80s
elsewhere except possibly a little lower Tuesday far west pending
clouds/showers.

500 mb pattern will once again become more amplified as another upper
low crossing north of the Great Lakes helps dig out an even deeper
eastern trough by the end of the period. This feature will also propel
a strong cold front toward the area Wednesday with the boundary likely
just south of the region during Thursday. Lead pre-frontal trough axis
likely to spark better coverage of showers/storms Wednesday
afternoon/evening, followed by cooler/drier air during Thursday.
Therefore will include higher chance to low likely pops Wednesday and
then mostly residual showers southern sections Thursday pending timing
of the frontal exodus by then. Should see some cooling due to clouds
including more showers Wednesday, then cool advection behind the front
resulting in highs only 70s mountains to mid 80s east Thursday.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 158 PM EDT Thursday...

Generally VFR conditions, though noting increase in shower and
thunderstorm coverage along the southern Blue Ridge northward
to just east of Bluefield. This is in association with a pre-
frontal through. Given humid airmass, brief and localized IFR
to LIFR visibility in heavy downpours can be expected, along
with localized gusty winds and lightning in thunderstorms.
Indicated VCTS for now and will be amending TAFs with TEMPOs as
no threat presently imminent. Best chance from Blacksburg,
Lewisburg, Roanoke through late aftn and perhaps Lynchburg into
early evening. Outside of storms, winds should be southwest to
west- southwest 3-7 kts.

For tonight, lingering showers or storms in the central Piedmont
should dissipate. May be a brief period of clearing between,
and with weakening wind field, could see a large coverage of
patchy fog. Indicated IFR vis patchy fog at Blacksburg and
Roanoke where cloud clearing could be greatest, with MVFR vis
patchy fog at Danville and Lynchburg where there could be a
greater coverage of clouds. It's less certain on fog coverage in
the WV TAFs, where southwesterly winds may remain up enough
ahead of cold front to mitigate development.

Into Friday, should have mix of flight categories from VFR to
potentially leftover IFR cigs/vis. Best chance MVFR/IFR cigs
in the eastern Piedmont/Danville. These should gradually erode
ahead of a cold front. Renewed thunderstorm activity ahead of
the beginning as early as late morning/early afternoon, though
better shot exists after 18z Friday. Indicated VCTS to indicate
potential storms around, though VCSH indicated at Lewisburg and
Bluefield given earlier frontal timing and less opportunity for
destabilization.

Extended Aviation Discussion...

Another round of scattered afternoon showers and thunderstorms
Friday associated with the primary cold front, though VFR
prevails outside of showers or storms. Dry advection and light
to moderate west to northwest winds behind the front Friday
night could keep overnight fog coverage limited, but a potential
sub-VFR ceiling is possible at Lewisburg and Bluefield.

Mainly VFR conditions for the weekend under weak high pressure.

&&

.EQUIPMENT...
As of 755 PM EDT Saturday Aug 12th...

KFCX doppler radar will continue to be down for the rest of the
month due to a failing bull gear. It will only be operational
during this time frame for brief periods if an imminent
significant widespread severe weather and/or hydrologic event
occurs. Operating the system for any amount of time until the
bull gear is replaced risks a catastrophic failure that would
further extend system downtime. From the 17th through the 27th
the radar will most likely be down completely as the repairs
are expected to be made during this period.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AL
NEAR TERM...AL
SHORT TERM...JH
LONG TERM...JH
AVIATION...AL/WP
EQUIPMENT...RAB/WERT
Hazardous weather outlook, Aug 17, 3:26 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
326 PM EDT Thu Aug 17 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-181930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
326 PM EDT Thu Aug 17 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 17, 5:27 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 PM EDT THU AUG 17 2017

VAZ022-023-172215-
Botetourt-Roanoke-
527 PM EDT THU AUG 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROANOKE AND
SOUTHWESTERN BOTETOURT COUNTIES...THE NORTHEASTERN CITY OF SALEM AND
THE CITY OF ROANOKE...

At 527 PM EDT, a strong thunderstorm with heavy rain was located
over Laymantown, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm...along with
excessive ponding of water on roads and localized flooding.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Troutville...
and Laymantown.

LAT...LON 3739 7980 3738 7979 3738 7977 3737 7978
      3735 7979 3732 7984 3731 7985 3730 7984
      3729 7985 3728 7985 3722 7991 3730 8005
      3750 8001
TIME...MOT...LOC 2127Z 233DEG 11KT 3735 7989

MBS
Special weather statement, Aug 17, 5:37 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
537 PM EDT THU AUG 17 2017

VAZ059-172230-
Charlotte-
537 PM EDT THU AUG 17 2017

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN CHARLOTTE
COUNTY...

At 536 PM EDT, a thunderstorm with heavy rain was located over
Abilene. the storm is nearly stationary.

Expect excessive ponding of water on roadways and localized
flooding.

Locations impacted include...
Keysville...
Charlotte Court House...
Abilene...
and Cullen.

LAT...LON 3701 7846 3705 7867 3719 7864 3717 7864
      3714 7859 3715 7855 3714 7854 3713 7851
      3711 7850 3709 7848 3709 7846 3708 7844
TIME...MOT...LOC 2136Z 099DEG 0KT 3711 7856

MBS
Special weather statement, Aug 17, 5:55 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
555 PM EDT THU AUG 17 2017

VAZ034-172215-
Bedford-
555 PM EDT THU AUG 17 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BEDFORD COUNTY...

At 554 PM EDT, a strong thunderstorm with heavy rain was located
over Montvale, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm...as well as
excessive ponding of water on roadways and localized flooding.

Locations impacted include...
Montvale...
and Thaxton.

LAT...LON 3748 7968 3739 7953 3731 7962 3736 7978
      3738 7977 3738 7979 3740 7981 3741 7979
      3745 7972
TIME...MOT...LOC 2154Z 253DEG 11KT 3736 7970

MBS
Special weather statement, Aug 17, 6:05 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
605 PM EDT THU AUG 17 2017

VAZ007-010-172300-
Tazewell-Bland-
605 PM EDT THU AUG 17 2017

...A STRONG THUNDERSTORM WILL AFFECT
TAZEWELL AND SOUTHWESTERN BLAND COUNTIES...

At 605 PM EDT, a strong thunderstorm was located over Glen Burke,
moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm...along with
very heavy rainfall.

Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Ceres...
and Burkes Garden.

LAT...LON 3716 8187 3717 8186 3720 8176 3724 8174
      3724 8172 3720 8168 3720 8159 3721 8156
      3723 8151 3726 8150 3725 8148 3726 8147
      3726 8133 3699 8135 3701 8147 3702 8147
      3701 8150 3706 8183 3711 8189 3714 8190
TIME...MOT...LOC 2205Z 273DEG 18KT 3716 8183

MBS
Special weather statement, Aug 17, 6:07 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT THU AUG 17 2017

WVZ507-508-172300-
Western Greenbrier-Eastern Greenbrier-
607 PM EDT THU AUG 17 2017

...A LINE OF THUNDERSTORMS WILL AFFECT CENTRAL GREENBRIER COUNTY...

At 606 PM EDT, radar indicated thunderstorms with heavy rainfall
extending from near Marlinton to Lawn. Movement was east at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Renick...
and Neola.

LAT...LON 3805 8026 3804 8021 3804 8016 3806 8011
      3806 7996 3800 8000 3792 8010 3790 8012
      3787 8016 3785 8018 3784 8018 3775 8028
      3776 8067 3784 8076 3810 8035
TIME...MOT...LOC 2206Z 260DEG 17KT 3821 8013 3782 8073

MBS
Special weather statement, Aug 17, 6:16 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT THU AUG 17 2017

VAZ023-024-034-172300-
Botetourt-Bedford-Rockbridge-
616 PM EDT THU AUG 17 2017

...A THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
ROCKBRIDGE...EAST CENTRAL BOTETOURT AND CENTRAL BEDFORD COUNTIES...

At 614 PM EDT, thunderstorms with heavy rain extended from Arcadia
to near Thaxton. Movement was northeast at 15 mph.

Winds in excess of 30 mph are possible with these storms...along
with excessive ponding of water on roadways and some localized
flooding.

Locations impacted include...
Bedford...
Buchanan...
Glasgow...
Montvale...
and Arcadia.

LAT...LON 3764 7938 3763 7940 3763 7942 3761 7944
      3760 7943 3761 7941 3759 7939 3728 7941
      3727 7978 3758 7973 3770 7938
TIME...MOT...LOC 2214Z 239DEG 14KT 3756 7966 3731 7968

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:18 PM EDTSpecial Weather StatementRNKRockingham57 min
Aug 17, 3:42 AM EDTSpecial Weather StatementRNKRockingham33 min
Aug 17, 1:28 PM EDTSpecial Weather StatementRNKWilkes62 min
Aug 17, 1:48 PM EDTAreal Flood AdvisoryRNKWatauga, Wilkes6 hr
Aug 17, 2:29 PM EDTSpecial Weather StatementRNKWatauga61 min
Aug 17, 3:38 PM EDTSpecial Weather StatementRNKCaldwell37 min
Aug 17, 3:51 PM EDTSpecial Weather StatementRNKYadkin54 min
Aug 17, 6:42 PM EDTSpecial Weather StatementRNKWilkes63 min
Aug 17, 7:41 PM EDTSpecial Weather StatementRNKWilkes49 min
Aug 17, 7:53 PM EDTSevere Thunderstorm WarningRNKWilkes37 min

Nearby

Flash Flood Warnings in North Carolina, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.